MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702496
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "attempted to remove the screw, it was broken the instrument.Then other instrument was used and removed the screw.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.Visual inspection of the returned device confirmed that the returned extractor asnis iii for screws: ø4.0mm ao fitting shows normal traces of use.The broken piece was not returned.A deeper analysis of the tip surface shows that the device broke due to torsional overloading, since the breakage pattern indicated that the driver was not properly align during use.The additional information given by the user: "sorry for breaking.There was a problem with the procedure of the previous doctor, making removal difficult." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a user related issue.The breakage was caused by driver was not properly align during use and the user applied uncontrolled forces on it.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9420734
Report Number0008031020-2019-02040
Device Sequence Number2490885
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702496
Device Catalogue Number702496
Device Lot Number17696Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1